Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 8, 2021, 3:37 PM CDT for 5 parishes in Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 8, 2021, 4:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 126 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2090 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601
WWUS84 KLCH 082037
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
337 PM CDT Thu Jul 8 2021
LAZ032-033-043>045-082130-
Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA-
Upper St. Martin LA-
337 PM CDT Thu Jul 8 2021
...SPECIAL WEATHER STATEMENT...
At 336 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Fordoche to near Lafayette to near Iota to 7
miles south of Klondike. Movement was northwest at 25 mph.
Winds in excess of 30 mph and heavy rainfall of one half to one
inches will be possible with these storms.
Locations impacted include...
Lafayette, Opelousas, Crowley, Catahoula, Eunice, Scott, Breaux
Bridge, Rayne, Carencro, Ville Platte, St. Martinville, Church Point,
Mamou, Basile, Iota, Krotz Springs, Leonville, Arnaudville, Melville
and Mermentau.
LAT...LON 3003 9160 3012 9173 3004 9182 3007 9195
3003 9197 3013 9209 3015 9229 3005 9242
3012 9256 3009 9262 3072 9260 3086 9224
3085 9181 3071 9173 3050 9175 3044 9164
3026 9159 3023 9147 3011 9147 3006 9137
TIME...MOT...LOC 2036Z 144DEG 21KT 3061 9168 3024 9205 3037 9255 2992
9263
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:31 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 8, 3:31 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 331 PM CDT Thu Jul 8 2021 .DISCUSSION... .SHORT TERM [Today through Sunday]... No real change in the setup over us. There is a persistent upper level ridge over the desert southwest / Four Corners States and another ridge stretched over the Gulf extending into the Atlantic. Between these two ridges and over our region is an elongated trough axis. There is an area of low pressure over the southern part of Texas (Corpus Christi) that will weaken and drift off to the WNW. An impressive and expansive area of showers and thunderstorms are stretched across the Gulf from south of the Vermilion Bay all the way down to central Mexico near the Bay of Campeche. These storms have already begun to impact lower Acadiana and the Atchafalaya Basin Parishes with elevated (but subsevere) wind gusts and heavy rain. Speaking of that, some of these storms will be capable of producing heavy rain. WPC has placed our coastal TX counties in a slight risk while some of our coastal LA Parishes are in a marginal risk. If some of these storms start to train, localized flooding could occur. Cooler than climatologically normal high temps will stick around for today and tomorrow before a weekend warming trend kicks off. Afternoon max temperatures will range from the lower 80s to 90s. Overnight will be warm and muggy with temps in the mid to upper 70s and dewpoints matching or falling below by only a few degrees. Stigger/87 .LONG TERM [Sunday through Thursday]... For Sunday and Monday, the weak ridging aloft expected to erode as a mid to upper level trough over the Central U.S. digs further southward. This will bring a cool front southward, but not likely to make it south of the ArkLaTex. With the added lift to the already available high moisture content, higher chances of showers and thunderstorms will remain over Central Louisiana and Inland Southeast Texas from Sunday afternoon into Monday. For Tuesday through Thursday, the mid to upper level trough expected to lift northeast, with the east/west oriented mid to upper level ridge slowly building over the area. The lower layers of atmosphere will remain dominated by the Bermuda high continuing a moist and unstable flow off the Gulf. Thus, the seabreeze front will likely be the daily source for ignition of the afternoon showers and thunderstorms, with chances remaining around 50-60% for Tuesday, and 40-50% for Wednesday and Thursday. Morning lows in the lower to mid 70s (upper 70s near the coast) and highs near 90/lower 90s (upper 80s near the coast) expected through the period, which is near the climatological normal. DML && .MARINE... A light to moderate onshore flow will persist through the forecast period. From now (Thursday afternoon) to Saturday, winds will be right under exercise caution criteria. Scattered to at times widespread showers and thunderstorms are forecast through Friday, with more isolated rain chances over the weekend. Locally higher winds and seas will be possible in or near any thunderstorm and shower activity. && .PRELIMINARY POINT TEMPS/POPS... AEX 74 86 74 92 / 40 60 10 50 LCH 75 85 76 89 / 80 70 40 60 LFT 75 85 76 89 / 60 70 30 60 BPT 74 84 75 89 / 80 70 40 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 8, 3:32 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 332 PM CDT Thu Jul 8 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-092045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 332 PM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered to numerous showers and isolated thunderstorms are expected across the area today. No severe thunderstorms are expected, but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A daily chance for mainly daytime and early evening thunderstorms. Locally heavy downpours and occasional to frequent cloud to ground lightning will be the main hazards. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-092045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 332 PM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered to numerous showers and isolated thunderstorms are expected today and tonight possible. The thunderstorms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. No severe thunderstorms are expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A daily chance for scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional to frequent cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 2:38 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
238 PM CDT Thu Jul 8 2021
LAZ044-045-052>055-082030-
Lower St. Martin LA-Iberia LA-Lafayette LA-Vermilion LA-
Upper St. Martin LA-St. Mary LA-
238 PM CDT Thu Jul 8 2021
...SPECIAL WEATHER STATEMENT...
At 236 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from 7 miles southeast of Rockefeller Wildlife Range to 7
miles south of Intracoastal City to Lydia to near Belle River.
Movement was north at 30 mph.
Winds in excess of 30 mph and heavy rainfall of one to two
inches will be possible with these storms.
Locations impacted include...
Lafayette, New Iberia, Morgan City, Abbeville, Catahoula, Scott,
Breaux Bridge, Franklin, Carencro, St. Martinville, Patterson,
Jeanerette, Berwick, Kaplan, Gueydan, Freshwater City, Forked Island,
Belle River, Intracoastal City and Bayou Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2955 9128 2933 9136 2955 9141 2964 9157
2951 9190 2941 9185 2962 9202 2962 9204
2961 9205 2952 9198 2958 9262 3006 9269
3007 9238 3038 9206 3040 9168 3050 9175
3050 9170 3011 9147 3004 9122 2963 9108
TIME...MOT...LOC 1936Z 165DEG 26KT 2960 9268 2968 9211 2991 9176 2990
9112
LandreneauSpecial weather statement, Jul 8, 3:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
337 PM CDT Thu Jul 8 2021
LAZ032-033-043>045-082130-
Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA-
Upper St. Martin LA-
337 PM CDT Thu Jul 8 2021
...SPECIAL WEATHER STATEMENT...
At 336 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Fordoche to near Lafayette to near Iota to 7
miles south of Klondike. Movement was northwest at 25 mph.
Winds in excess of 30 mph and heavy rainfall of one half to one
inches will be possible with these storms.
Locations impacted include...
Lafayette, Opelousas, Crowley, Catahoula, Eunice, Scott, Breaux
Bridge, Rayne, Carencro, Ville Platte, St. Martinville, Church Point,
Mamou, Basile, Iota, Krotz Springs, Leonville, Arnaudville, Melville
and Mermentau.
LAT...LON 3003 9160 3012 9173 3004 9182 3007 9195
3003 9197 3013 9209 3015 9229 3005 9242
3012 9256 3009 9262 3072 9260 3086 9224
3085 9181 3071 9173 3050 9175 3044 9164
3026 9159 3023 9147 3011 9147 3006 9137
TIME...MOT...LOC 2036Z 144DEG 21KT 3061 9168 3024 9205 3037 9255 2992
9263
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:38 PM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 52 min |
| Jul 8, 3:47 PM CDT | Special Marine Warning | LCH | 118 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.